Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 244, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 28, 2022, 12:47 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2022, 12:47 PM MST (19:47 UTC)
- Expired
- Aug 28, 2022, 4:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 120 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 3250 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974
WGUS55 KVEF 281947
FFWVEF
AZC015-282300-
/O.NEW.KVEF.FF.W.0244.220828T1947Z-220828T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1247 PM PDT Sun Aug 28 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 400 PM MST.
* At 1247 PM MST, Doppler radar indicated thunderstorms producing
heavy rain near Cedar Hills east of Kingman. Between 0.75 and 1.5
inches of rain have fallen. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Blake Ranch Road and Dw Ranch Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3514 11389 3523 11373 3519 11358 3503 11363
3509 11386
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CO2 follow-up statements
303
WGUS75 KVEF 282057
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
157 PM PDT Sun Aug 28 2022
AZC015-282300-
/O.CON.KVEF.FF.W.0244.000000T0000Z-220828T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
157 PM MST Sun Aug 28 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON FOR CENTRAL MOHAVE COUNTY...
At 157 PM MST, Doppler radar indicated thunderstorms producing heavy
rain on County Road 193 between Blake Ranch Road and Highway 93.
Radar estimated between 1 and 2 inches of rain had fallen. Flash
flooding is occurring.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Blake Ranch Road and DW Ranch Road.
This includes the following highways...
Interstate 40 in Arizona between mile markers 66 and 78.
This includes the following streams and drainages...
McGarrys Wash, Frees Wash, Peacock Wash, Knight Creek, Antelope
Wash, Bottleneck Wash, Wheeler Wash and Kabba Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3514 11389 3523 11373 3519 11358 3503 11363
3509 11386
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BKP215
WGUS75 KVEF 282256
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
356 PM PDT Sun Aug 28 2022
AZC015-282306-
/O.EXP.KVEF.FF.W.0244.000000T0000Z-220828T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
356 PM MST Sun Aug 28 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON FOR
CENTRAL MOHAVE COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3514 11389 3523 11373 3519 11358 3503 11363
3509 11386
$$
BKPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 1:25 AM MST, 11 hours 22 minutes earlier.
Area forecast discussion, Aug 28, 1:25 AM MST, 11 hours 22 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 125 AM PDT Sun Aug 28 2022 .SYNOPSIS...High pressure will build over the area through next week, allowing for above average temperatures across the region. With the ridge in place overhead, thunderstorm activity will be limited. && .SHORT TERM...through Monday. An upper-level trough off the Californian coast will continue interact with the high pressure ridge overhead, resulting in the further deamplification of said ridge. A disturbance on the periphery of this trough will move through the northwestern portion of the forecast area later today. This will temporarily alter the upper-level flow from the westerly zonal flow we've seen the past few days, to a more south/southwesterly direction. This will allow for 0.75" to 1.25" PWat values to creep back into the southern and eastern portions of the forecast area today and tomorrow. This slight increase in moisture will cause today and tomorrow's temperatures to be a couple degrees cooler than Saturday's high temperatures. There is a slight chance for isolated afternoon showers and thunderstorms today and tomorrow. Should it develop, afternoon convection will be mainly limited to the southeastern portions of the forecast area today. On Monday, the ridge will begin to rebound, pushing the moisture back out of the forecast area. Chances for afternoon showers and thunderstorms on Monday will be more limited than Sunday. This is due to large-scale subsidence, associated with the ridge, acting to suppress convection. Showers and thunderstorms that do manage to form will likely favor higher terrain areas. .LONG TERM...Tuesday through Saturday. The strong subtropical ridge developing over the Great Basin will bring us some late Summer heat by the middle of the week. This ridge looks to hold firm heading into the holiday weekend. High temperatures are forecast to be 6-10 degrees above normal, while overnight lows will be quite warm for this time of year. In fact, some record highs and record high minimum temperatures could be tied or broke across the area. Widespread moderate to high Heat Risk depicted across the Mojave Desert, so excessive heat headlines becoming more likely. The first part of of the week looks dry but models are hinting at a bit of monsoon moisture potentially creeping back in under the ridge, at least into Mohave County late week. && .AVIATION...For Harry Reid...Prevailing light south winds generally 6-10 knots can be expected today then S-SW tonight with only a few clouds with bases near 12 kft in the afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Most of the region will remain dry with tranquil weather today except for isolated thunderstorms over the mountains of northwest Arizona. General south-southwest winds sustained 6- 12KT can be expected today and tonight.&& .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Stessman LONG TERM...Pierce AVIATION...Adair For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 11:56 AM MST | Excessive Heat Watch | VEF | Mohave | 27 hr |
| Aug 28, 12:56 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 49 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.